MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PERIPHERALLY INSERTED CENTRAL CATHETER

ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PERIPHERALLY INSERTED CENTRAL CATHETER
Catalog Number H96560M0224751
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The used device has been returned to angiodynamics, however, the investigation is still ongoing.Upon completion of the investigation, a supplemental medwatch will be submitted.(b)(4).
 
Event or Problem Description
As reported, patient had bioflo picc line removed and replaced due to leakage at the extension leg.Picc was placed on (b)(6) 2017.Patient released to home on (b)(6) 2017 with picc for antibiotics.Picc removed and replaced on (b)(6) 2017.No patient complications reported.The used device has been returned to angiodynamics for evaluation.
 
Additional Manufacturer Narrative
In lieu of a reported lot number, a ship history report (shr) was generated for item number (h96560m0224751) in order to ascertain the last three lots shipped to the reporting hospital in the six months prior to the procedure date.A review of the device history records was performed for the identified packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The june 2017 angiodynamics complaint report was reviewed for the bioflo picc product family and the failure mode "catheter leaked - removed." no adverse trends were identified.Visual examination of the returned catheter confirmed a hole/fracture in the extension tubing at the junction with the oversleeve.No manufacturing non-conformance or out-of -specification conditions were observed during the sample evaluation.The id and od of the catheter were measured and found to meet specification.The location of the fracture on the extension tube, approximately 2mm from the junction with the oversleeve, is not indicative of damage from the insert molding process, but likely to be the result of handling damage, specifically that the tubing was possibly cut by a scalpel during the picc placement procedure or by scissors during a dressing change.As noted during the review of the directions for use (dfu) item number that is supplied in the reported kit, the following precautions/warnings are stated: " do not use sharp instruments near the extension tubes or catheter shaft." all bioflo picc catheters are subjected to 100% in-process visual inspection for damage and/or defects.A guidewire insertion test is performed to ensure lumen patency, and leak testing is performed on all catheters after guidewire verification.((b)(4)).

Brand Name
ANGIODYNAMICS / BIOFLO
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key6394530
Report Number1317056-2017-00026
Device Sequence Number737436
Product Code LJS
UDI-Device IdentifierH965458110
UDI-PublicH965458110
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K121089
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberH96560M0224751
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2017
Supplement Date Received by Manufacturer02/15/2017
Initial Report FDA Received Date03/10/2017
Supplement Report FDA Received Date08/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age51 YR